My doctor said it was because of my vasectomy and started me on weekly testosterone injections, which I did for 3 weeks before stopping because of anxiety symptoms after the shots. I'm sorry I don't remember that dose. 1ml per week sounds right, but I'm not sure.
Since the shots were freaking me out, he started me on Testim 1% 50mg per day testosterone gel. I did that for 3 weeks. Then I got tested again and got this result:
Free Testosterone 4.4 (8.7-25.1)
So he upped my dosage to 100mg per day of a compounded cream.
Before I started the new cream, I had my LH and FSH tested and got this:
FSH 0.7 mIU/mL 1.5-12.4
LH 1.2 mIU/mL 1.7-8.6
Now he says that we should have tested those before starting testosterone treatment since treatment can push those levels down. Regardless, he's giving me 3 options:
1) Do nothing and assume the vasectomy caused the low T and that the T therapy caused the low FSH and LH.
2) Test to make sure I'm not producing too much prolactin, which apparently would indicate a pituitary tumor.
3) Have an MRI to look for a tumor.
What do you think? Is one of these options reasonable, or should I do something else? Also, I read somewhere that only high-dose T therapy would cause low FSH and LH. I'm positive I'm not on high-dose therapy, but what do you think? Should I stop the T therapy since it doesn't seem to be helping anyway, and then retest my FSH and LH after I've been off the T for a while?
sorry but there is no clinical evidence that vasectomy causes disruption of hormone levels...not sure where your doc is getting that from...
you should have your thyroid, adrenal levels checked as you could possibly have secondary hypogonadism or hypopituitary...also make sure to see an "endocrinologist", not just a regular doctor....good luck
I had a vasectomy some 40 years ago and it never affected my testosterone levels. When I developed diabetes earlier this year, my testosterone was tested at my request. I started losing hair and I didn't have to shave but every 2nd or 3rd day.
I use a product named Fostesterone, which is a gel, daily. It is unpleasant for about two hours after use as it blisters my legs but my level is up, my hair came back and I have to shave daily. I also got my diabetes under control.
Last edited by Administrator; 10-26-2012 at 12:37 PM.
thank you so much for sharing your experience. I'm sorry about the blisters. That sounds awful! I would recommend talking to your doctor or pharmascist. I have been on Testim, but it caused acne on my shoulders. My pharmacy was able to create a compounded testosterone cream that does not irritate my skin. It's also much, much less expensive than the name brands. Perhaps you could look into that.
As for my question regarding LH, FSH, and possible pituitary tumors, I'll wait for someone knowledgeble in that area to find my post.
Millard, thank you again for your input, and for taking the time to post such a thorough response!
Have a great day.
Last edited by Administrator; 10-26-2012 at 12:36 PM.